Any advice?

In march last year i felt unwell and after tests had TSH of 40.1. I went on medication starting at 25mg increasing to 125 mg. Mondays test showed TSH is now 3.25. However i dont feel any better. Everyday around 1.30pm i just want to sleep. My joints still ache. I am in a slimming club and weightloss is very slow. I am on the pill that can stop periods and i didnt have one for 4 years. Now they have returned (but light?) Anyone relate to this? Is this normal?

6 Replies

  • Your tsh is still too high and you are still hypothyroid. You need to have your free t4 and free t3 measured to see where they are. On medication you would expect to see free t4 at the top end of the range or just over, with t3 in the top third of the range and tsh would typically be 1 or less. 125 mg is not a really high dose.

    The sleeping mid afternoon could be lack of cortisone... This seems to happen a lot with those of us who are hypo...... the adrenals do better with plenty of vitamin c and b vits.

    Have you had you vitamin d measured? Low vitamin d can contribute to aches and pains in joints and bones.

    X. G

  • Thanks for reply. I havent had my vitamin tested and they didnt tell me results on t3 or t4, not sure if it was even tested. I will arrange an appointment on Monday. Thanks

  • Sib, This link has comments from Dr. A. Toft ex-president of the BTA on dosing and thyroid levels

    You're undermedicated and your TSH should be lower. Email for a copy of the full article to show your Gp. Ask for ferritin and vitamin D to be tested. Low levels can cause musculoskeletal pain.

  • Thank you so much !

  • As above you are under medicated. Also would you consider another type of contraceptive?

  • Suggest you might ask for your B12 to be checked too, B12, Ferritin & Folate. If these are low it can make you feel really bad. Best wishes MariLiz

You may also like...